Volume 18, issue 1 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Finite Dehn surgeries on knots in $S^3$

Yi Ni and Xingru Zhang

Algebraic & Geometric Topology 18 (2018) 441–492
Bibliography
1 K L Baker, Small genus knots in lens spaces have small bridge number, Algebr. Geom. Topol. 6 (2006) 1519 MR2253458
2 W Ballinger, C C Y Hsu, W Mackey, Y Ni, T Ochse, F Vafaee, The prism manifold realization problem, preprint (2016) arXiv:1612.04921
3 L Ben Abdelghani, S Boyer, A calculation of the Culler–Shalen seminorms associated to small Seifert Dehn fillings, Proc. London Math. Soc. 83 (2001) 235 MR1829566
4 J Berge, Some knots with surgeries yielding lens spaces, unpublished manuscript
5 J Berge, S Kang, The hyperbolic P/P, P/SFd, and P/SFm knots in S3, preprint
6 S A Bleiler, C D Hodgson, Spherical space forms and Dehn filling, Topology 35 (1996) 809 MR1396779
7 S Boyer, On proper powers in free products and Dehn surgery, J. Pure Appl. Algebra 51 (1988) 217 MR946573
8 S Boyer, On the local structure of SL(2, )–character varieties at reducible characters, Topology Appl. 121 (2002) 383 MR1909000
9 S Boyer, X Zhang, Finite Dehn surgery on knots, J. Amer. Math. Soc. 9 (1996) 1005 MR1333293
10 S Boyer, X Zhang, Cyclic surgery and boundary slopes, from: "Geometric topology" (editor W H Kazez), AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 62 MR1470721
11 S Boyer, X Zhang, On Culler–Shalen seminorms and Dehn filling, Ann. of Math. 148 (1998) 737 MR1670053
12 S Boyer, X Zhang, On simple points of character varieties of 3–manifolds, from: "Knots in Hellas ’98" (editors C M Gordon, V F R Jones, L H Kauffman, S Lambropoulou, J H Przytycki), Ser. Knots Everything 24, World Sci. (2000) 27 MR1865698
13 S Boyer, X Zhang, A proof of the finite filling conjecture, J. Differential Geom. 59 (2001) 87 MR1909249
14 G Burde, Darstellungen von Knotengruppen, Math. Ann. 173 (1967) 24 MR0212787
15 M Culler, N M Dunfield, Orderability and Dehn filling, preprint (2016) arXiv:1602.03793
16 M Culler, C M Gordon, J Luecke, P B Shalen, Dehn surgery on knots, Ann. of Math. 125 (1987) 237 MR881270
17 J C Dean, Small Seifert-fibered Dehn surgery on hyperbolic knots, Algebr. Geom. Topol. 3 (2003) 435 MR1997325
18 M I Doig, Finite knot surgeries and Heegaard Floer homology, Algebr. Geom. Topol. 15 (2015) 667 MR3342672
19 M I Doig, On the number of finite p∕q–surgeries, Proc. Amer. Math. Soc. 144 (2016) 2205 MR3460179
20 M Eudave-Muñoz, Non-hyperbolic manifolds obtained by Dehn surgery on hyperbolic knots, from: "Geometric topology" (editor W H Kazez), AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 35 MR1470720
21 M Eudave-Muñoz, On hyperbolic knots with Seifert fibered Dehn surgeries, Topology Appl. 121 (2002) 119 MR1903687
22 C D Frohman, E P Klassen, Deforming representations of knot groups in SU(2), Comment. Math. Helv. 66 (1991) 340 MR1120651
23 D Gabai, Foliations and the topology of 3–manifolds, III, J. Differential Geom. 26 (1987) 479 MR910018
24 D Gabai, U Oertel, Essential laminations in 3–manifolds, Ann. of Math. 130 (1989) 41 MR1005607
25 W M Goldman, The symplectic nature of fundamental groups of surfaces, Adv. in Math. 54 (1984) 200 MR762512
26 J E Greene, The lens space realization problem, Ann. of Math. 177 (2013) 449 MR3010805
27 L Gu, Integral finite surgeries on knots in S3, PhD thesis, California Institute of Technology (2014) MR3251146
28 M Hedden, On Floer homology and the Berge conjecture on knots admitting lens space surgeries, Trans. Amer. Math. Soc. 363 (2011) 949 MR2728591
29 M Heusener, J Porti, Deformations of reducible representations of 3–manifold groups into PSL2(), Algebr. Geom. Topol. 5 (2005) 965 MR2171800
30 M Heusener, J Porti, E Suárez Peiró, Deformations of reducible representations of 3–manifold groups into SL2(C), J. Reine Angew. Math. 530 (2001) 191 MR1807271
31 K Ichihara, M Teragaito, Klein bottle surgery and genera of knots, Pacific J. Math. 210 (2003) 317 MR1988537
32 W Jaco, Adding a 2–handle to a 3–manifold : an application to property R, Proc. Amer. Math. Soc. 92 (1984) 288 MR754723
33 E P Klassen, Representations of knot groups in SU(2), Trans. Amer. Math. Soc. 326 (1991) 795 MR1008696
34 S Lee, Toroidal surgeries on genus-two knots, J. Knot Theory Ramifications 18 (2009) 1205 MR2569558
35 C Lescop, Global surgery formula for the Casson–Walker invariant, 140, Princeton Univ. Press (1996) MR1372947
36 E Li, Y Ni, Half-integral finite surgeries on knots in S3, Ann. Fac. Sci. Toulouse Math. 24 (2015) 1157 MR3485330
37 D Matignon, N Sayari, Longitudinal slope and Dehn fillings, Hiroshima Math. J. 33 (2003) 127 MR1966655
38 K Miyazaki, K Motegi, On primitive/Seifert-fibered constructions, Math. Proc. Cambridge Philos. Soc. 138 (2005) 421 MR2138571
39 L Moser, Elementary surgery along a torus knot, Pacific J. Math. 38 (1971) 737 MR0383406
40 Y Ni, Knot Floer homology detects fibred knots, Invent. Math. 170 (2007) 577 MR2357503
41 Y Ni, X Zhang, Characterizing slopes for torus knots, Algebr. Geom. Topol. 14 (2014) 1249 MR3190593
42 P Ozsváth, Z Szabó, Absolutely graded Floer homologies and intersection forms for four-manifolds with boundary, Adv. Math. 173 (2003) 179 MR1957829
43 P Ozsváth, Z Szabó, Holomorphic disks and knot invariants, Adv. Math. 186 (2004) 58 MR2065507
44 P Ozsváth, Z Szabó, On knot Floer homology and lens space surgeries, Topology 44 (2005) 1281 MR2168576
45 P Ozsváth, Z Szabó, The Dehn surgery characterization of the trefoil and the figure-eight knot, preprint (2006) arXiv:math.GT/0604079
46 P S Ozsváth, Z Szabó, Knot Floer homology and rational surgeries, Algebr. Geom. Topol. 11 (2011) 1 MR2764036
47 G Perelman, The entropy formula for the Ricci flow and its geometric applications, preprint (2002) arXiv:math.DG/0211159
48 G Perelman, Ricci flow with surgery on three-manifolds, preprint (2003) arXiv:math.DG/0303109
49 J A Rasmussen, Floer homology and knot complements, PhD thesis, Harvard University (2003) MR2704683
50 J Rasmussen, Lens space surgeries and L-space homology spheres, preprint (2007) arXiv:0710.2531
51 G de Rham, Introduction aux polynômes d’un nœud, Enseign. Math. 13 (1967) 187 MR0240804
52 K Walker, An extension of Casson’s invariant, 126, Princeton Univ. Press (1992) MR1154798
53 A Weil, On discrete subgroups of Lie groups, II, Ann. of Math. 75 (1962) 578 MR0137793
54 Y Q Wu, Sutured manifold hierarchies, essential laminations, and Dehn surgery, J.  Differential Geom. 48 (1998) 407 MR1638025